Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

What is the right treatment of abdominal tuberculosis ?

A friend in need : I suspect she may be suffering from HIV infection...... Hi, I live in Papua New Guinea and a friend of mine is very sick in hospital with abdominal pain and the parents say she has got abdominal Tuberculosis . She is totally emaciated and I suspect she may be suffering from HIV infection, she is only 23. My concern is the tablets she has been given for treatment, they are Trimoxazole, Ferrous and Folic Acid and Chloramphenicol. When I research the tablets, none of them seem to relate to the tretament of TB and I am concerned wihtout proper treatment she is going to die. Can you please give me some idea of what might be wrong with her so I can help by getting her the right treatment.
Asked On : Wed, 23 Feb 2011
Answers:  1 Views:  240
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
The treatment for TB whichever kind it may be,is usually a group of 4 drugs called rifampicin,isoniazid,pyrazinamide,ethambutol.These drugs are given for 9mths to a year depending on the disease.TB is common complication found in those affected by hiv.But unless your friend is tested you cannot say for certain if she is infected or not.The HIV spot test and cd4 count needs to be done.The treatment she is getting is basically antibiotics,probably because they want to avoid any super added infections.But for the TB and HIV specific drugs are needed.You are right about her fate without proper treatment.I suggest you have a talk with her parents and convince them to take some action.If she is 23,and assuming she is infected,she must have aquired the disease several years ago.Please talk to her and her parents so that the proper mode of treatment can be given.
Answered: Sat, 26 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor